Missouri, 2006

Damaging Wind in Missouri, July 10, 2006

July 10, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 10, 11:45 AM CST, 15 minutes earlier.

Area forecast discussion, Jul 10, 11:45 AM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 PM CDT MON JUL 10 2006

.DISCUSSION...

LONG TERM TRENDS CONTINUE TO INDICATE A STAGNANT WEATHER PATTERN
DEVELOPING ACROSS THE OZARKS...WITH A TYPICAL SUMMER TYPE UPPER
RIDGE PARKED ACROSS THE CENTRAL U.S. MEAN GUIDANCE AND ENSEMBLES
SHOW THE HIGHEST THICKNESS VALUES AND ASSOCIATED SURFACE
TEMPERATURES ACROSS THE NORTHERN PLAINS WITH RECORD HIGH
TEMPERATURES FOR THIS AREA LIKELY. REAL-TIME STANDARDIZED ANOMALIES
AT THE 85H DONT INDICATE ANYTHING OUT OF THE ORDINARY FOR
(OZARKS/SOUTHEAST KANSAS) TEMPERATURES TO RISE ABOVE NORMAL MEANS.
HOWEVER...THE CONTINUED DRY CONDITIONS AND NO AIR MASS REPLACEMENT
FOR SURFACE CONDITIONS...BELIEVE HIGHS IN THE MID 90S LOOK GOOD WITH
HEAT INDICES APPROACHING OR EXCEEDING 100 DEGREES OVER THE UPCOMING
WEEKEND.

LATER SHIFTS WILL NEED TO FINE TUNE THE LOCAL EFFECTS...BUT THIS
SHOULD BE THE HOTTEST AND MOST HUMID FOR THIS SUMMER SO FAR. IN
ADDITION...70H WILL BE LOW ENOUGH TO PRODUCE LATE AFTERNOON/EARLY
EVENING CONVECTION...ESPECIALLY ACROSS THE EASTERN OZARKS WHERE WEAK
CONVERGENCE MAY DEVELOP. JLT

&&

.AVIATION...

HAVE CONTINUED VICINITY THUNDER THROUGH THE AFTERNOON AT SPRINGFIELD
AND JOPLIN AND CARRIED SOME TEMPO THUNDER THROUGH 20Z TO 21Z TO
ACCOUNT FOR SCATTERED STORMS DEVELOPING WITHIN DESTABILIZING AIRMASS
OVER SOUTHWEST MO. BASED ON OBSERVED CLOUD TRENDS...BROUGHT CEILINGS
BRIEFLY BELOW 2000 FEET AT SPRINGFIELD. WILL REMAIN MORE OPTIMISTIC
AT JOPLIN WHERE TEMP/DEWPOINT SPREADS ARE GREATER.

WILL CARRY VICINITY THUNDER THROUGH MUCH OF THE EVENING UNTIL
SHORTWAVE TROUGH OVER SOUTH CENTRAL KANSAS MOVES ACROSS TAF SITES.
THEREAFTER WILL CARRY MVFR CEILINGS AROUND 12Z THROUGH 15-18Z.

TERRY
&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jul 10, 11:37 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1237 PM CDT MON JUL 10 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1237 PM CDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE MAIN WEATHER HAZARD THROUGH TONIGHT WILL BE SCATTERED SHOWERS
AND THUNDERSTORMS PRODUCING RAINFALL RATES OF ONE TO TWO INCHES
PER HOUR THAT WILL CAUSE LOCALIZED FLOODING...ESPECIALLY IN AREAS
OF SOUTH CENTRAL MISSOURI WHERE LOCALLY THREE TO FIVE INCHES OF
RAIN FELL EARLIER TODAY. IN ADDITION...GUSTY WINDS OF 40 TO 50 MPH
WILL BE POSSIBLE IN FAR SOUTHWEST MISSOURI BETWEEN 2 AND 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL PRODUCE HIGH RAINFALL RATES THROUGH
THURSDAY AS SEVERAL DISTURBANCES AND LEFTOVER BOUNDARIES WILL AID
IN THE DEVELOPMENT OF THUNDERSTORMS. INCREASING HUMIDITY VALUES
AND TEMPERATURES RISING INTO THE LOW TO MID 90SB WILL CAUSE HEAT
INDICES TO APPROACH...OR EXCEED 100 DEGREES IN PORTIONS OF
SOUTHEAST KANSAS...WESTERN AND SOUTHWEST MISSOURI BY THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
HOWEVER...LOCAL RAINFALL AMOUNTS AND FLOODING REPORTS ARE
ENCOURAGE FOR NEXT SEVERAL DAYS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

JLT

In the hours before

Local storm report, Jul 10, 10:08 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 AM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     FLASH FLOOD      1 S WHITE CHURCH        36.84N 91.79W
07/10/2006                   HOWELL             MO   LAW ENFORCEMENT

            VEHICLE REPORTED OFF THE ROAD DUE TO HEAVY RAINFALL AND
            HIGH WATER AT THE INTERSECTION OF HWY 17 AND W. NO
            INJURUIES REPORTED. MODOT ENROUTE TO CLOSE THE ROAD.

0830 AM     FLASH FLOOD      1 N WHITE CHURCH        36.86N 91.79W
07/10/2006                   HOWELL             MO   LAW ENFORCEMENT

            A FOOT OF WATER REPORTED OVER THE ROAD AT THE
            INTERSECTION OF HWY 17 AND COUNTY ROAD 228.

&&

HATCH
Local storm report, Jul 10, 10:20 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 AM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HEAVY RAIN       ROVER                   36.72N 91.62W
07/10/2006  E5.00 INCH       OREGON             MO   BROADCAST MEDIA

            RAINFALL REPORTED SINCE MIDNIGHT.

1100 AM     HEAVY RAIN       HOUSTON                 37.33N 91.96W
07/10/2006  E5.00 INCH       TEXAS              MO   AMATEUR RADIO

            RAINFALL SINCE MIDNIGHT.

1110 AM     HEAVY RAIN       5 S GROVESPRING         37.33N 92.61W
07/10/2006  E2.50 INCH       WRIGHT             MO   PUBLIC

            RAINFALL REPORTED SINCE 7 AM.

&&

HATCH
Local storm report, Jul 10, 10:26 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1126 AM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HEAVY RAIN       4 NE WHITE CHURCH       36.89N 91.73W
07/10/2006  E3.25 INCH       HOWELL             MO   PUBLIC

            RAINFALL SINCE MIDNIGHT.

1126 AM     HEAVY RAIN       WEST PLAINS             36.73N 91.85W
07/10/2006  M3.12 INCH       HOWELL             MO   ASOS

&&

HATCH
Local storm report, Jul 10, 10:43 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 AM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     HEAVY RAIN       3 W WHITE CHURCH        36.85N 91.84W
07/10/2006  E4.70 INCH       HOWELL             MO   BROADCAST MEDIA

            RAINFALL SINCE MIDNIGHT.

&&

HATCH
Local storm report, Jul 10, 10:55 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HEAVY RAIN       NIANGUA                 37.39N 92.83W
07/10/2006  E2.90 INCH       WEBSTER            MO   PUBLIC

            RAINFALL SINCE 7 AM.

&&

HATCH

The radar

The Springfield radar (KSGF), 29 km away, was scanning. The volume nearest the first event began at 17:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Christian

When
July 10, 12:00 PM CST
Where
Christian County, Ozark
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
37.017, -93.217

Severe thunderstorm wind gusts downed large trees on two homes that caused minor damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522746.